Idaho, 2013High Wind in Idaho, September 30, 2013
September 30, 2013 · NWS PIH · 2 events in 2 counties and zones
Strong non-thunderstorm winds downed a tree onto a house in Rexburg and power lines near Parker.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong non-thunderstorm winds downed a tree onto a house in Rexburg and power lines near Parker.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 30, 2:17 AM MST, 9 hours 43 minutes earlier.
Area forecast discussion, Sep 30, 2:17 AM MST, 9 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
317 AM MDT MON SEP 30 2013
.DISCUSSION...A POTENT PACIFIC SYSTEM WILL MOVE THROUGH THE REGION
TODAY. THIS SYSTEM BROUGHT SOME SIGNIFICANT PRECIPITATION TOTALS TO
PORTIONS OF THE CENTRAL MOUNTAINS. STANLEY RECEIVED OVER AN INCH
OF RAIN AND SOME LOCATIONS ABOVE 8000 FEET RECEIVED ABOUT 6 INCHES
OF SNOW. WINTER WEATHER ADVISORIES CONTINUE FOR LOCATIONS ABOVE
8000 FEET ACROSS PORTIONS OF THE CENTRAL MOUNTAINS THIS MORNING.
EXPECT STRONG WINDS THROUGHOUT THE SNAKE PLAIN TODAY. A HIGH WIND
WARNING IS IN EFFECT FOR THE UPPER SNAKE PLAIN. THE MAIN IMPACTS
WILL BE OUT ACROSS THE ARCO DESERT WHERE GUSTS TO 60 MPH ARE
LIKELY. EXPECT IMPROVING CONDITIONS IN TERMS OF
CLOUDS/PRECIPITATION THROUGHOUT THE REGION TODAY AS THE SYSTEM
EXITS THE AREA THIS AFTERNOON.
DRY WEATHER IS LIKELY FOR TUESDAY AND MUCH OF WEDNESDAY. ANOTHER
LOW PRESSURE SYSTEM WILL ARRIVE WEDNESDAY NIGHT AND THURSDAY. THIS
WILL BRING A GOOD CHANCE FOR PRECIPITATION TO THE HIGH COUNTRY.
COLDER WEATHER IS LIKELY FOR THE WEEKEND AFTER THIS SYSTEM EXITS
THE AREA.
VALLE
&&
.AVIATION...STRONG PACIFIC SYSTEM CONTINUES TO IMPACT EAST IDAHO
WITH STRONG WINDS AND CONTINUED PRECIPITATION. MOST AREAS WILL
REMAIN VFR WITH OCCASIONAL MVFR IN SHOWERS. HIGHER ELEVATIONS COULD
LOCALLY DIP TO IFR BUT SNOW LEVELS REMAIN HIGH THUS RAIN SHOULD KEEP
CEILINGS ABOVE CRITICAL LEVELS. WINDS DURING THE DAY WILL ONCE AGAIN
BE THE MAIN STORY WITH VERY STRONG WINDS IN THE SNAKE PLAIN AND
HIGHER ELEVATIONS AGAIN HITTING 30-40KTS SUSTAINED. GUSTS COULD
EXCEED 50KTS ESPECIALLY ACROSS ARCO DESERT THIS AFTERNOON. MAIN
TROUGH AXIS SHIFTS ACROSS THE REGION TONIGHT SO EXPECT SIGNIFICANT
IMPROVEMENT IN CEILINGS AND WINDS LATER THIS EVENING AND
OVERNIGHT. DMH
&&
.FIRE WEATHER...STRONG UPPER JET IN PLACE OVER EAST IDAHO WITH
SHORTWAVE AXIS SLIDING THROUGH PANHANDLE THIS MORNING. WIDESPREAD
LIGHT PRECIP CONTINUES ACROSS THE REGION WITH SNOW LEVELS ABOVE 7500
FEET. WINDS WILL AGAIN BE THE ISSUE AGAIN TODAY WITH 30-45 MPH WINDS
IN THE SNAKE PLAIN. SIGNIFICANT IMPROVEMENT IN CONDITIONS EXPECTED
FOR TUESDAY WITH DEVELOPMENT OF WEAK RIDGE THUS DRIER AND LESS WINDY
THOUGH FLOW REMAINS STRONG ALOFT SO WINDS COULD STAY ON THE BREEZY
SIDE. NEXT SYSTEM REACHES THE PACNW WEDNESDAY AND DEEPENS TO A
PROGRESSIVE CLOSED LOW OVER EAST IDAHO THURSDAY. THUS EXPECT A
RETURN TO WINDY AND WET CONDITIONS BY MID WEEK. DMH
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
IDZ017-021.
HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS
EVENING IDZ020.
WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY ABOVE 8000 FEET FOR
THE IDZ018-031.
&&
Hazardous weather outlook, Sep 30, 2:34 AM MST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
334 AM MDT MON SEP 30 2013
IDZ017>025-031-032-010945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
334 AM MDT MON SEP 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA TODAY. HIGH
ELEVATION SNOW IS LIKELY. STRONG GUSTY WINDS IS LIKELY THROUGHOUT
THE SNAKE PLAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
High Wind, Upper Snake River Plain
- When
- September 30, 12:00 PM MST to 4:00 PM MST
- Where
- Upper Snake River Plain forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
Strong winds with gusts in the 55 to 60 mph range downed a tree onto a house in the city of Rexburg. Up to 74 mph winds were measured at Rover northwest of Idaho Falls.
High Wind, Upper Snake Highlands
- When
- September 30, 12:00 PM MST to 5:00 PM MST
- Where
- Upper Snake Highlands forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
Power lines were downed near Parker. Gusts of 55 to 60 mph measured at Sugar City.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Washington, September 30, 2013$25,000 · EF1 · 1 event
- High Wind in Wyoming, September 30, 201355 kt wind · 7 events
- Heavy Rain in Hawaii, September 30, 20134 events
- Flash Flood and Heavy Rain in Texas, September 30, 20133 events
- Heavy Snow in Washington, September 30, 20132 events
- Damaging Winds in South Dakota, September 30, 201352 kt wind · 2 events
- Waterspout in Gulf of Mexico, September 30, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478652, 478653.